How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 28195
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My 95 year old mother is suffering fr severe knee pain. We

Customer Question

My 95 year old mother is suffering fr severe knee pain. We have played with many pain regiments. Right know she is on a 30fentanyl patch and hydrocodone for breakthrough pain. Pain relief is good but sleeps all day. If patch is dropped to 12fentanyl she has too much pain. Any suggestions?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,
This is Dr Basu, Experienced Specialist.
I am here to address your concerns and provide great service.
The best option will be to stop hydrocodone.
Fentanyl and hydrocodone are both opiates.
So they will cause sleepiness.
If you stop hydrocodone, at least less opiate in the system.
NSAIDs like Meloxicam can be used for breakthrough pain.
If that is not possible, then she will need a stimulant to keep her awake.
Typically methylphenidate is used at 5 mg dosage in the morning and in the noon if needed.
The dose of methyl phenidate can be increased if needed.
THis will prevent so much sleepiness and increase mental alertness.
Thank you for sharing your concerns with us today. If you have any additional questions or need further clarifications, please do not hesitate to ask. I am here to answer them. I wish you good health. Regards, ***** *****

Related Medical Questions